Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 12, 2018, 4:29 AM CDT for Karnes County, Texas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2018, 4:29 AM CDT (09:29 UTC)
- Expired
- Sep 13, 2018, 12:40 AM CDT
- In force
- 20 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River near Falls City (FACT2). The gauge peaked at 12.58 ft at Sep 12, 2018, 5:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
947
WGUS44 KEWX 120929
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
429 AM CDT Wed Sep 12 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
San Antonio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-130329-
/O.NEW.KEWX.FL.W.0038.180912T0929Z-180913T0540Z/
/FACT2.1.ER.180912T0920Z.180912T1200Z.180912T1740Z.NO/
429 AM CDT Wed Sep 12 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near near Falls City.
* until late tonight...or until the warning is cancelled.
* At 3:15 AM Wednesday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and continue to rise
to near 13.1 feet this morning. The river will fall below flood stage by
this afternoon.
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above
Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock
can be cut off in low areas of the flood plain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Wed Thu Fri Sat Sun
near Falls City 6 12 11.5 Wed 03 AM 13.1 8.2 5.2 4.5 3.7
&&
LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
2883 9779 2889 9786
$$1 follow-up statement
590
WGUS84 KEWX 121456
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
956 AM CDT Wed Sep 12 2018
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River Near near Falls City Affecting Karnes County
...The flood warning continues for the following rivers in Texas...
San Antonio River near Floresville Affecting Karnes and Wilson Counties
San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-130515-
/O.EXT.KEWX.FL.W.0030.000000T0000Z-180913T0515Z/
/FLVT2.1.ER.180911T0225Z.180911T1845Z.180912T1715Z.UU/
956 AM CDT Wed Sep 12 2018
The flood warning continues for
the San Antonio River near Floresville.
* At 9:00 AM Wednesday the stage was 28.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
afternoon. It will continue to slowly fall to below action stage by
Thursday morning assuming no additional heavy rainfall in the basin.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Floresville 21 27 28.2 Wed 09 AM 20.6 16.1 12.9 11.0 10.3
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-121526-
/O.CAN.KEWX.FL.W.0038.000000T0000Z-180913T0540Z/
/FACT2.1.ER.180912T0844Z.180912T1015Z.180912T1212Z.NO/
956 AM CDT Wed Sep 12 2018
The flood warning is cancelled for
the San Antonio River Near near Falls City.
* At 9:15 AM Wednesday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested this morning and has fallen below flood stage.
It will continue to fall to 7.2 feet by tomorrow morning. Assuming no
additional heavy rainfall across the basin the river will fall below action
stage Thursday evening.
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above
Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock
can be cut off in low areas of the flood plain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
near Falls City 6 12 11.2 Wed 09 AM 7.2 5.1 4.1 3.3 2.9
&&
LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
2883 9779 2889 9786
$$
TXC175-255-130856-
/O.EXT.KEWX.FL.W.0033.000000T0000Z-180914T0846Z/
/SRRT2.1.ER.180911T2352Z.180912T1800Z.180913T2046Z.UU/
956 AM CDT Wed Sep 12 2018
The flood warning continues for
the San Antonio River at Hwy 72 nr Runge.
* At 9:15 AM Wednesday the stage was 29.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently approaching a crest just shy of 30 feet.
The river will then begin to fall and should drop below flood stage Thursday
afternoon. Assuming no additional heavy rainfall along the river it should fall
below action stage Friday afternoon.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 72 nr Runge 22 27 29.9 Wed 09 AM 28.4 23.8 19.0 16.1 14.8
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:33 AM CDT, 56 minutes earlier.
Area forecast discussion, Sep 12, 3:33 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 333 AM CDT Wed Sep 12 2018 .SHORT TERM (Today through Thursday)... Upper level trough continues over Texas with an axis generally along I-35. An easterly lower to mid level flow maintains a moist airmass with PWs around 2 inches east of the trough axis. Scattered showers and thunderstorms are expected mainly during the daytime into evening hours. Locally heavy rains are possible and may cause minor flooding. A drier airmass west of the trough makes showers and thunderstorms more isolated there. Temperatures remain below normal. && .LONG TERM (Thursday Night through Tuesday)... Upper level trough weakens as the Subtropical Ridge strengthens over the Plains. This allows a tropical disturbance to move across Central and Southern Texas Friday into Saturday. The ECMWF/GEM/NAM that had a indicated a tropical cyclone in early runs, have now trended toward the GFS in keeping it mainly an open wave, although some differences remain on its development. National Hurricane Center indicates a 70% chance of tropical cyclone development. Regardless of development, moisture increases with PWs of 2 to 2.3 inches across all of South Central Texas. Showers and thunderstorms become more numerous with heavy rains becoming more widespread on Friday into Saturday. Due to the moist soils from the heavy rains thus far in September, a greater threat for flash flooding and renewed river flooding will probably develop. A flash flood watch may be needed for Friday into Saturday. Temperatures remain below normal this weekend due to clouds and rain. After the disturbance moves west into Mexico, the Subtropical Ridge builds south by early next week. Showers and thunderstorms become more isolated and driven by heating as the airmass dries with increasing subsidence. Temperatures rise to near normal early next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 72 87 73 85 / 50 30 50 30 70 Austin Bergstrom Intl Airport 86 72 87 73 85 / 50 30 50 30 70 New Braunfels Muni Airport 86 72 87 72 85 / 50 30 50 30 70 Burnet Muni Airport 82 70 85 71 82 / 40 30 40 20 60 Del Rio Intl Airport 88 73 87 71 86 / 20 20 20 20 40 Georgetown Muni Airport 84 71 87 71 84 / 50 30 50 30 60 Hondo Muni Airport 86 72 87 72 85 / 40 30 40 20 70 San Marcos Muni Airport 85 72 87 73 85 / 50 30 50 30 70 La Grange - Fayette Regional 85 73 87 74 84 / 70 40 60 50 70 San Antonio Intl Airport 86 73 87 73 85 / 50 30 50 30 70 Stinson Muni Airport 86 73 87 74 86 / 50 30 50 30 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...04
Hazardous weather outlook, Sep 12, 3:53 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 353 AM CDT Wed Sep 12 2018 TXZ171>173-183>194-202>209-217>225-228-130900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 353 AM CDT Wed Sep 12 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms are expected today into tonight. Locally heavy rains are possible and may cause mainly minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday through Tuesday. Heavy rains become more widespread Friday into Saturday resulting in a greater threat for flash flooding and possibly renewed river flooding. Otherwise, locally heavy rains may cause mainly minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:16 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 3 hr |
| Sep 11, 11:32 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.